Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Welcome to Just answer !
I believe the previous expert is offline since quite a while and since this question was asked to me first but i could not attend to it then because i was offline at that time, so now i shall try to answer this question..
Well, i do believe that you are on too many drugs and some of the are being taken at the wrong time and both of these are contributing to your anxiety..The drug regime that you are currently on does not make a balanced drug regime, as it does not seem specific for your condition as some of the drugs are being given at odd timings such as for instance cymbalta is given at morning time , while it is recommended for use at night because of the sedative effect that it has plus you are on too high a dose of this drug which in fact is contributing to anxiety. Besides this, zyprexa 2.5 mg is not supposed to be taken in the morning / afternoon as it may be contributing to your anxiety and causing sloppiness and lethargy whole morning because of it's sedatiave action.
So, all in all your drug regime defintiely needs some dose adjustment and some drug replacements , so i am mentioning below a revised drug regime for you so that you shall discuss it with your doctor and get started on this revised drug regime and this shall bring about control over your bipolar disorder and anxiety both, effectively.
1) Morning -- 1 mg xanor/zanor, epilem 300 mg ,
2) Afteroon ( lunctime) -- 1 mg zanor/xanor, lyrica `150 mg
3) Nightime ( after dinner) -- Cymablta 60 mg , lyrica 150 mg , epilem 500 mg , zyprexa 15 mg .
You see this is a revised drug regime which you need to discuss with your doctor and carry out the necessary recommended changes. I am mentioning below the reasons for my suggestive changes..
cymbalta 60 mg is an optimal dose of this drug, any dose above this dose does not really add to any more benefits, all the more higher dose of 120 mg may cause anxiety, plus it needs to be taken at night time because it causes sedation which can be used to get a good night sleep while in morning the same dose will lead to sleepiness and anxiety..
Zyprexa is taken as a single daily dose because of it's long half life which can cover the whole day in a single dose , and it is supposed to be taken in the night time only because of it's sedative action. It was perhaps contributing to your anxiety since it was being taken in the morning and afternoon , so i have suggested to take 15 mg dose single time at night to allow it to function to it's best capability without causing anxiety..
zanor is to be taken in morning and evening to allay anxiety and not taken in the night because the rest drugs recommended at night will be enough to compensate for its actions..
Lyrica to be taken at afternoon and night as morning intake is not recommended as it may lead to worsening of anxiety and even sedation, so hence the changes..
imovane at night should be stopped since there are so many drugs with good sedative action to be taken in the night that the use of imovane is not required any more.
I hope this helps..
Kindly discuss this with your doctor and do the needful changes and wait for 1-2 weeks to start appreciating improvement in your anxiety and bipolar symptoms..
Wish you all the best ..
Please give me a Positive rating if you are satisfied with the answer as only then will i be credited for my service.
Well, i can understand your fear and apprehesnsions about changing the drug regime , but if you look very closely to the revised drug regime that i have mentioned above, you will find that i have not made any real changes in the total dose of the drugs that you are already taking , it is just the timings of the drug that needed alteration andf that too for your own good..
I have suggested dose reduction for cymbalta from 120 to 60 mg and also change in it's timing of intake , but both these changes will not cause any effect on you , the same goes for the change in the timing of intake of zyprexa where i have asked to change the dose of 2.5 mg each in the morning and afternoon and shift them to the night time intake and take instead of 15 mg instead of 10 mg dose , but the total daily dose still remains 15 mg /. day as before , so i do not think this will cause any side effects..
Finally with the drugs that i have mentioned above which are to be taken at night , with their use , imovane shall not be required for sleep as these drugs will take care of your sleep.
What about anafranil ? i did not see that you mentioned it above in your post ? what about it you need to ask ?
Well, anafranil ( clomipramine ) is a TCA which is not to be taken along with cymbalta because they pose great risk to cause serotonin syndrome which is a life threatening emergency with anxiety being an early symptom, when taken together.So i hope this anxiety is not related to something as grave as serotonin syndrome , so i will suggest that you taper down the dose of anafranil by reducing 25 mg now and staying on 25 mg / night dose for 1 week and then further come down to 12.5 mg and stay on it for 1 week and then stop it . This drug has no extra benefit when you are taking so many drugs including cymbalta which is fully capable of controlling your anxiety and other symptoms on it's own ..
You see the anxiety of yours seems to be iatrogenic , that is drug induced due to intake of so many drugs together rather than due to the underlying condition , quite a few of them being contraindicated for use together , so kindly do the necessary changes as mentioned above after discussing them with your doctor..
Please give this a much keen look as it is about time for you to bring about this change as once you start developing seriosu side effects of this cocktail then it will be difficult to deal with them..
Wish you all the best.